Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 4, 2022, 2:51 AM PST. It took effect at Feb 5, 2022, 3:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2022, 2:51 AM PST (10:51 UTC)
- In effect from
- Feb 5, 2022, 3:00 AM PST
- Expired
- Feb 6, 2022, 6:00 AM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
578 WHUS76 KEKA 041051 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 251 AM PST Fri Feb 4 2022 PZZ470-041900- /O.CAN.KEKA.SC.Y.0012.000000T0000Z-220204T1700Z/ /O.NEW.KEKA.SC.Y.0013.220205T1100Z-220205T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 251 AM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-041900- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-220205T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
953 WHUS76 KEKA 041702 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 902 AM PST Fri Feb 4 2022 PZZ470-050115- /O.CON.KEKA.SC.Y.0013.220205T1100Z-220205T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-050115- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220205T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
502 WHUS76 KEKA 042256 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 256 PM PST Fri Feb 4 2022 PZZ470-050700- /O.CON.KEKA.SC.Y.0013.220205T1100Z-220205T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 256 PM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-050700- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220205T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 PM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
116 WHUS76 KEKA 050457 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 857 PM PST Fri Feb 4 2022 PZZ470-051300- /O.CON.KEKA.SC.Y.0013.220205T1100Z-220205T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 857 PM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-051300- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220205T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 857 PM PST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
080 WHUS76 KEKA 051034 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 234 AM PST Sat Feb 5 2022 PZZ470-051845- /O.EXT.KEKA.SC.Y.0013.220205T1100Z-220206T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 AM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-051845- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-220206T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 AM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
215 WHUS76 KEKA 051633 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 833 AM PST Sat Feb 5 2022 PZZ470-060045- /O.CON.KEKA.SC.Y.0013.000000T0000Z-220206T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 833 AM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-060045- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220206T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 833 AM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
698 WHUS76 KEKA 052234 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 234 PM PST Sat Feb 5 2022 PZZ470-060645- /O.EXT.KEKA.SC.Y.0013.000000T0000Z-220206T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 PM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-060645- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-220206T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 PM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
002 WHUS76 KEKA 060425 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 825 PM PST Sat Feb 5 2022 PZZ470-061230- /O.CON.KEKA.SC.Y.0013.000000T0000Z-220206T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 825 PM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-061230- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220206T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 825 PM PST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
498 WHUS76 KEKA 061038 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 AM PST Sun Feb 6 2022 PZZ470-061400- /O.CON.KEKA.SC.Y.0013.000000T0000Z-220206T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 238 AM PST Sun Feb 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WHAT...Seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 AM PST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-061400- /O.CON.KEKA.SC.Y.0012.000000T0000Z-220206T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 238 AM PST Sun Feb 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WHAT...Seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 AM PST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:01 PM PST, 11 hours 50 minutes earlier.
Area forecast discussion, Feb 3, 3:01 PM PST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
301 PM PST Thu Feb 3 2022
.SYNOPSIS...Northerly breezes will relax on Friday, and aside from
some morning clouds along portions of the coast, most of our area
will see mild temperatures and sunshine. After a cloudy start
along the coast Saturday, skies will clear, with mostly sunny
skies and unseasonably warm temperatures this weekend continuing
for much of next week.
&&
.DISCUSSION...A tightly wound upper-level low pressure system is
passing southward just off the coast of northwest California this
afternoon. The spin around that low is evident in satellite
imagery, as mid and high-level clouds circulate counterclockwise.
Those high clouds were fairly thick this morning across most of
our region, combined with some marine layer clouds along the
coast, but skies have since cleared as subsidence and drier air
aloft makes an impact. It should take a little longer this
evening than yesterday for coastal stratus to develop and expand
around Humboldt Bay, but overcast skies should prevail there by
morning, and possibly up to Crescent City as well. Another, deeper
trough extending southward from British Columbia will attempt to
clip our area on Friday. Aside from another push of passing high
clouds for northern portions of our area, it will have little to
no impact for us. The associated weak surface reflection will at
least weaken the northerly pressure gradient that has been
plaguing our area with gusty winds, allowing for only a light
northerly breeze along the coast Friday afternoon. High-resolution
model guidance continues to suggest that a push of marine stratus
from the northwest will try to fill in along portions of the
coast for Saturday morning, especially around Humboldt Bay.
Otherwise, developing offshore winds may keep other portions of
the coast clearer, and should at least help bring widespread
sunshine and warmer temperatures for Saturday afternoon. Ridgetops
around Lake County will likely see some gusty northeast winds
Friday night into Saturday morning, as well as the following night
and morning, but nothing like what we saw earlier this week.
An anomalously strong ridge of high pressure will continue to
build across California and the entire West Coast through the
weekend. That will only temporarily weaken slightly early next
week, before strengthening even further and shifting northward
toward the Pacific Northwest mid to late week. The weekend set-up
will promote warmer afternoon temperatures, especially inland. The
strengthening subsidence inversion and dry air in place may still
allow for good radiational cooling conditions for chilly morning
lows through the sheltered interior valleys. Around Wednesday and
Thursday as the ridge shifts north, the pattern will favor
stronger offshore flow and may allow for the surface thermal
trough to slip offshore. Right now we have mid 60s for highs at
the coastal sites for that time, but it is possible that those
could be underdone, and threaten daily record highs. Ensemble
guidance remains in essentially unanimous support for keeping our
region dry at least through the weekend of February 12-13th. /AAD
&&
.AVIATION...A patchwork of MVFR Cigs lingered over Coastal
Humboldt County... especially from the Eel Delta to ACV airport
through morning. Although MVFR Cigs mostly scattered by late
morning in many locations, Fortuna (FOT) and the Eel Delta still
reported Cigs BKN017-019 into early afternoon. A plethora of thick
high clouds passed over the region. All in all, there were no
significant observed or reported weather impacts today...especially
as winds were super-diminished. However, portions of the coast
may see a few breezes from the NW in the later afternoon. Stratus
may return to portions of the coast tonight/overnight particularly
in the Humboldt Bay region. /TA
&&
.MARINE...Northerly wind and steep seas continue to slowly wind down
today, while still maintaining Small Craft Advisory levels. Winds will
continue to relax, but will be reinvigorated lee of the cape Friday
afternoon with gusts up to 30kts. Northerly winds will briefly pulse
up Saturday, likely reaching advisory levels coverage for parts of
the outer waters. Meanwhile, another west- northwest swell is moving
through the waters today. A wave train of some longer period
northwest swells will progress in through the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST this evening for PZZ450-
455.
Small Craft Advisory until 9 AM PST Friday for PZZ470.
Small Craft Advisory until 3 AM PST Saturday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 3, 4:19 AM PST, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 419 AM PST Thu Feb 3 2022 CAZ101>115-041230- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 419 AM PST Thu Feb 3 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.